High Blood Pressure / Hypertension Community
can pneumonia cause low blood pressure?
About This Community:

A community of people with High Blood Pressure to guide and support your journey. Ask a question, join a conversation, share experiences: nutrition, exercise, and treatment.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

can pneumonia cause low blood pressure?

i was diagnosed with lower left lobe pneumonia and i have been symptomatic for 7 days now.  my biggest problems are shortness of breath
cough and muscle aches in my arms and legs. i do take tylenol and ibuprofen but they don't do too much.  my question is this..i am diagnosed with high blood pressure my baseline numbers are about 140/95.  i have not taken any prescribed bp meds and the last few days my bp has been bottoming out.  i have had readings of 90/38,85/64,79/55 and 100/69.  at times i get so dizzy that i have to lie back down in bed and wait it out and can't go to the bathroom.  i live all alone and have no family
or friends.  doctors prescribed some antibiotics but i am allergic to penicillin and i do not want to take antibiotics for the fear of c diff.  my stomach is not in good shape and i know that antibiotics will give me that bacteria.  can anyone here tell me,are my bp readings life threatning and can this type of pneumonia bottom out my bp like this??   thanks.
159619_tn?1318997813
Welcome and thanks for your question. yes, your pneumonia could cause a temporary lowering of your blood pressure. There are two things that happen, first if your lungs, or any major organ for that matter, are inflamed, that will cause you BP to become lower as your body fights to repair the damage. More likely is the possibility that you were dehydrated. If you ran a fever for an extended period it would cause you to lose fluid which would lower your fluid load resulting in a decreased BP, that is fairly common in people with a fever and why it is so important to get plenty of fluids when you are ill.

I too am allergic to penicillin so I need to be careful when taking an antibiotic. There are many that are not based on penicillin, what did your doctor prescribe? I'm sure he's aware of your allergy and would not give you something that has penicillin in it.

Hope this helps and get better!

Jon
Blank
Post a Comment
To
Top Healthy Living Answerers
1236893_tn?1408490528
Blank
gymdandee
NJ
Avatar_m_tn
Blank
Saylor23
Barbourville, KY
Blank
BloodPressure Tracker
Keep track of your blood pressure
Start Tracking Now
Recent Activity
5265383_tn?1429320763
Blank
Low-dose Naltrexone Day 1, May 1, 2...
May 01 by aspentoo
5265383_tn?1429320763
Blank
aspentoo Starting LDN tonight ... he... Comment
May 01
1236893_tn?1408490528
Blank
What Happens to Your Body When You...
May 01 by gymdandee
High Blood Pressure / Hypertension Community Resources
RSS Expert Activity
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
Top Healthy Living Answerers
1236893_tn?1408490528
Blank
gymdandee
NJ
Avatar_m_tn
Blank
Saylor23
Barbourville, KY